• question-icon

    What causes scalp bleeding in a 81 year old diabetic patient?

default
Posted on Fri, 3 Jun 2016 in Skin Cancer
Question: 81 y o diabetic type II w hydrocephalus shut inserted one year ago by neurosurgeon. Very pleased with outcome. Resent aware of bleeding from several locations on scalp. On several blood thinner meds including warfarin. Northern european heritage with fair skin and blue eyes. Malignant melanoma in situ left forearm removed two plus years ago no complications. I can not see lesions so depending on spouses observations. Am concerned that the lesions are malignant melanoma. Have next routine follow up visit with dermatologist in four weeks. Wife thinks condition is urgent or emergency and warrants earlier attention. What say you?
doctor
Answered by Dr. Chobufo Ditah 15 minutes later
Brief Answer:
Requires earlier attention!

Detailed Answer:
Hi and thank you so much for this query.

I have reviewed this information fully. With bleeding from multiple locations on the scalp in a patient who is on blood thinner, we may be very much into a state of excessive anticoagulation. It would be necessary to evaluate the clotting profile and make adjustments accordingly. When a client bleeds and it is visible, there is always that possibility of occult bleeding going on somewhere in the body and we want to address that pretty soon as well. I will say, let her:

1. Get and early appointment, say for Monday 04/04/16, if not possible,
2. Consider and ER visit!

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Warfarin

doctor1 MD

I am cuurently and permanently on warfarin, and in one week s time I am to undergo surgery to have tor tendons repaired in my right shoulder. I...

doctor1 MD

I have been on warfarin for many years due to blood clots in my left arm. Is there any ingredient in Instaflex that would cause me a problem? My...

doctor1 MD

I'm 62 years old and my first case of A-Fib started in 1995. Since then I had 9 cardio-versions, the last one was done on November 2010. I was sick...

doctor1 MD

Hi Because I had needed to urinate up to a dozen times during the night. my urologist prescribed Pamsvax XL 400mg to be taken with the evening...

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chobufo Ditah
  • Q - CT scan showed cancer tumor inside liver. Swollen abdomen, little...

  • Q - Shaved around private parts and around base of penis. Bumps are like...

  • Q - Having blood pressure. Taking Sandoz Fenofibrate. Should I go for higher...

  • Q - Severe anal itching and rashes on buttocks. Suggest medication

  • Q - Stomach upset, gas and bloating. What could this be?

  • Q - Can I contract HIV through blowjob?

  • Q - Having swollen testicles. Could this be a sign of cancer?

  • Q - Had rectal prolapse surgery. Should I be concerned of having irregular...

  • Q - What causes numbness in toe?

  • Q - Is Hydrazine sulfate effective for cancer patients suffering from cachexia?

backtotop2